MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hyphema (1911); Blurred Vision (2137); Visual Impairment (2138)
Date of Event 09/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted from the patient's left eye (os) due to blurry vision for distance.The patient¿s pre-operative (op) visual acuity was 20/50 and post-operative uncorrected visual acuity was 20/50-2.The diagnostic rx (prescription) was -1.00 -0.25 x 118 20/20.There was a nine-month delay in surgery.Additional surgical interventions of incision enlargement and sutures were required.Through follow-up, it was learned that the patient's symptoms were first noted during a dilated exam.Due to the myopic endpoint, the patient enjoyed 4pt reading vision os and postponed any intervention for nine-months.Another johnson & johnson iol (same model, different diopter of 21.0) was implanted as a replacement.The patient developed a large hyphema on day one post-op visit.On the second day post-op visit, the patient had an anterior chamber wash out.Due to the complications of the hyphema and additional surgery, the patient's vision on day one post-op was counting fingers 1 foot (cf1'), and on day two post-op distance vision (dv) was 20/200 pinhole (ph) no improvement (ni), potential acuity meter (pam) 20/60.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
The intraocular lens (iol) has not been received for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: through additional follow-up, it was learned that the patient was seen again by the doctor on (b)(6) 2021, but was not refracted.Uncorrected visual acuity (ucva) 20/30, ph 20/25, ucnv j5.It was reported that the patient is doing well.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer: yes.Section d9: date returned to manufacturer: feb 1, 2022.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the lens was received with no visible issues.The lens was cleaned, and no issues related to or could have contributed to visual issues were observed.The complaint issue could not be confirmed, and no product deficiency could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: section h6: as part of an internal review of our mdrs it was identified that the code(s) 4625 and 2138 provided on the initial report needs to be explained in section h10 of the initial report which was inadvertently missed.Section h10 therefore will be explained here as correction on health effect impact code and health effect clinical code in initial report.Section h6: health effect impact code: 4625 ( sutures and secondary surgical intervention).Section h6: health effect clinical code: 2138 (unexpected post-op refraction and visual acuity decreased).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key12986568
Report Number3012236936-2021-00190
Device Sequence Number5274966
Product Code POE
UDI-Device Identifier05050474579149
UDI-Public(01)05050474579149(17)240304
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/04/2024
Device Model NumberZXR00
Device Catalogue NumberZXR00U0225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer12/14/2021
03/22/2022
10/26/2022
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date01/07/2022
04/07/2022
10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite